Browse

Probable case of neuroleptic malignant syndrome following administration of antituberculotic drugs in a chlorpromazine-treated patient

Cited 3 time in Web of Science Cited 6 time in Scopus
Issue Date
2008-08-30
Publisher
Korean Academy of Medical Sciences
Citation
J Korean Med Sci. 2008 ;23(4):734-6.
Keywords
AdultAntitubercular Agents/*adverse effectsChlorpromazine/*adverse effectsCreatine Kinase/bloodDrug InteractionsEnzyme Induction/drug effectsHumansMaleNeuroleptic Malignant Syndrome/*etiologyRifampin/*adverse effectsSchizophrenia/*drug therapy
Abstract
Neuroleptic malignant syndrome (NMS), a potentially fatal adverse reaction to neuroleptics, is known to occur more often in the initial stage of antipsychotic treatment. We describe a patient with chronic schizophrenia who, in a few days after the addition of antituberculotic drugs to his antipsychotic regimen, developed probable NMS without pyrexia. We reasoned that rifampin, a strong hepatic enzyme inducer, decreased the plasma chlorpromazine concentration of the patient, with the result of cholinergic hyperactivity and finally, the symptoms of NMS. Therefore, physicians should be aware of drug interactions and the likelihood of NMS, and consider antipsychotic dose adjustment when prescribing drugs that may influence pharmacokinetic properties of antipsychotics in a patient with schizophrenia receiving long-term antipsychotic treatment.
ISSN
1011-8934 (Print)
Language
English
URI
http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&dopt=Citation&list_uids=18756068

https://hdl.handle.net/10371/63548
DOI
https://doi.org/10.3346/jkms.2008.23.4.734
Files in This Item:
Appears in Collections:
College of Medicine/School of Medicine (의과대학/대학원)Psychiatry (정신과학전공)Journal Papers (저널논문_정신과학전공)
  • mendeley

Items in S-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse